The contraceptive pill can cause side effects - it's a well-known fact. But how can you tell the difference between symptoms that are normal, and more serious ones? Or which symptoms should settle down eventually, and which mean you should consider changing pill?
Dr Louisa Draper, medical director at online doctor Zava, has all the reassuring intel you need. "While most side effects don’t do lasting harm, and will often improve after three months, some need a doctor to take a closer look," she explains.
Here's what you need to know:
Skin changes and acne
What can happen: "The combined contraceptive pill is sometimes prescribed as a way of treating and controlling acne," says Dr Draper. "However, acne can be caused by a fluctuation in hormone levels, so it’s not uncommon for women to experience a breakout when they start taking the contraceptive pill."
When you should get it checked out: "If your skin hasn’t settled down after three months, it’s worth speaking to your doctor to find a contraceptive and acne treatment that works for you."
Source : https://www.cosmopolitan.com/uk/reports/a26096611/side-effects-contraceptive-pill/